Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Atlanta, GA

May 11, 2007Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 11, 2007, 6:06 PM EDT for Bartow County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 6:06 PM EDT (22:06 UTC)
Expired
May 11, 2007, 6:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112206
SVRFFC
GAC015-112245-
/O.NEW.KFFC.SV.W.0098.070511T2206Z-070511T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 645 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR KINGSTON...MOVING SOUTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EUHARLEE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3412 8503 3422 8503 3440 8500 3438 8498
      3440 8496 3438 8495 3439 8493 3432 8481
      3409 8495 3409 8498

$$
1 follow-up statement
000 
WWUS52 KFFC 112231
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI MAY 11 2007

GAC015-112245-
/O.CON.KFFC.SV.W.0098.000000T0000Z-070511T2245Z/
BARTOW GA-
629 PM EDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN BARTOW COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG TO SEVERE THUNDERSTORMS IN WESTERN BARTOW COUNTY...
BETWEEN ADAIRSVILLE AND KINGSTON...DRIFTING SOUTHWEST AT 5 MPH. A
NEW THUNDERSTORM WAS DEVELOPING RAPIDLY IN SOUTH CENTRAL BARTOW 
COUNTY NEAR CARTERSVILLE.  THIS STORM ALSO HAS THE POTENTIAL TO 
QUICKLY BECOME SEVERE AND PRODUCE PENNY=SIZED HAIL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...STILESBORO AND EUHARLEE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3412 8503 3422 8503 3440 8500 3440 8492
      3420 8476 3410 8478 3409 8498

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 11, 3:46 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT FRI MAY 11 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
GETTING CONVECTIVE DEVELOPMENT ACROSS EXTREME NORTH GA AT THE
MOMENT...IN THE VICINITY OF WEAK SURFACE TROUGH. MODELS SIMILAR
WITH DRIFTING THIS BOUNDARY ACROSS NORTH GEORGIA TONIGHT...THEN WASHING
IT OUT AS A SECOND STRONGER BOUNDARY DRIFTS SOUTH FROM THE OHIO
VALLEY REGION. WILL GENERALLY LIMIT CHC POPS TO MAINLY NORTH
SECTIONS TONIGHT AS BOUNDARY MOVES ACROSS THAT AREA. COULD SEE A
FEW STRONG STORMS THIS AFTERNOON INTO THIS EVENING WITH MODEL MU
CAPES PROGGD TO APPROACH 2000 AND LIFTED INDICES FROM ZERO TO
MINUS 3. HOWEVER... THINK MAIN THREAT WILL BE HAIL AND HEAVY RAIN.
STRONGER BOUNDARY DRIFTS FROM THE TENNESSEE VALLEY ACROSS NORTH
GEORGIA SATURDAY... AND WILL SPREAD CHANCE POPS ACROSS ALL OF
COUNTY WARNING AREA WITH BEST CHANCES ACROSS THE NORTH. ISOLATED
STRONG/SEVERE STORMS POSSIBLE DURING THE AFTERNOON/EVENING WITH
MODEL CAPES AGAIN PROGGD AROUND 2000. MODELS SHOW BOUNDARY MOVING
INTO CENTRAL GEORGIA BY THE END OF THE DAY SATURDAY AND WILL SHIFT
HIGHER POPS ACROSS CENTRAL SECTIONS SATURDAY NIGHT. GFS A TAD FASTER
WITH PUSHING FRONT THROUGH...WITH BOUNDARY SOUTH OF THE COUNTY
WARNING AREA BY 12Z SUNDAY. NAM SHOWS BOUNDARY ACROSS SOUTHCENTRAL
GEORGIA AT THIS TIME. WILL LEAN TOWARD NAM SOLUTION AND PLAN TO
KEEP LOW POPS ACROSS OUR SOUTHERN COUNTIES SUNDAY...GENERALLY
SOUTH OF A CSG- MCN-AGS LINE. ACROSS THE NORTH...WILL SHOW SOME
DRYING AS SURFACE HIGH BEGINS TO BUILD SOUTH FROM THE LOWER GREAT
LAKES. WILL END ALL PRECIP BY SUNDAY NIGHT WITH BOUNDARY EXPECTED
TO BE SOUTH OF OUR AREA.

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE AND UPPER LEVEL RIDGING DOMINATES NORTH AND CENTRAL
GEORGIA MONDAY INTO TUESDAY...BEFORE THE HIGH SHIFTS OFF THE MID-
ATLANTIC COAST AND A COLD FRONT APPROACHES FROM THE NORTHWEST
WEDNESDAY. LATEST GFS RUN SHOW THIS BOUNDARY PUSHING ACROSS NORTH
GEORGIA...NEARING A CSG-MCN LINE BY END OF THE DAY...THEN APPEARS
TO MEANDER SOMEWHERE ACROSS SOUTHCENTRAL GEORGIA INTO FRIDAY.
CURRENT FORECAST WITH SLIGHT CHC TO CHC POPS ACROSS THE COUNTY
WARNING AREA STILL LOOK OKAY FOR WED/WED NIGHT...BUT IF LATER RUNS
SUPPORT IT MAY BE ABLE TO LIMIT CHC POPS TO CENTRAL GEORGIA
THURSDAY AND FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  86  61  85  57 /  20  50  30  10   5
ATLANTA         67  84  65  82  60 /  20  40  20  10  10
BLAIRSVILLE     61  79  58  79  48 /  40  50  20  10   5
CARTERSVILLE    60  85  59  83  57 /  40  40  20  10  10
COLUMBUS        65  89  66  86  65 /  10  30  30  10  10
GAINESVILLE     65  83  64  83  56 /  40  50  20  10   5
MACON           62  88  64  87  61 /  10  40  30  20  10
ROME            62  90  63  88  58 /  40  40  20  10  10
PEACHTREE CITY  61  86  60  84  57 /  20  40  20  10  10
VIDALIA         65  87  65  84  61 /  10  30  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/33
Hazardous weather outlook, May 11, 4:30 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI MAY 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 PM EDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
EVENING.

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER GEORGIA
THROUGH TONIGHT. STRONG SURFACE HEATING AND DEWPOINTS CLIMBING TO
NEAR 60 DEGREES HAVE ALLOWED SHOWERS AND THUNDERSTORMS TO DEVELOP
OVER THE NORTH GEORGIA MOUNTAINS THIS AFTERNOON. ANY STORMS WILL BE
SLOW MOVING DUE TO LIGHT WINDS THROUGH THE DEPTH OF THE ATMOSPHERE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
DOWNBURST WINDS AND LARGE HAIL. THE MOST LIKELY AREA FOR SEVERE
THUNDERSTORMS WILL BE ACROSS NORTH GEORGIA FROM ATLANTA TO ATHENS
AND NORTH THROUGH THIS EVENING.

.DISCUSSION...
CAPES ARE AROUND 1000 TO 2000 WITH LIFTED INDICES OF MINUS 2 TO
MINUS 6. THIS INSTABILITY COMBINED WITH A DEVELOPING SURFACE TROUGH
ACROSS NORTH GEORGIA WILL ALLOW SCATTERED STRONG THUNDERSTORMS TO
CONTINUE WITH ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA SATURDAY AND
OVER CENTRAL GEORGIA ON SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...FORMAL SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE
ENCOURAGED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

RRH

In the hours before

Special weather statement, May 11, 4:30 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI MAY 11 2007

GAZ007-013>015-022-112130-
430 PM EDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN
FORSYTH...EASTERN PICKENS...DAWSON...WESTERN LUMPKIN AND EASTERN
GILMER COUNTIES UNTIL 530 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF SLOW MOVING THUNDERSTORMS CENTERED OVER DAWSON
COUNTY...BUT EXTENDING FROM CARTECAY...TO DAHLONEGA...TO SILVER
CITY...TO MARION...DRIFTING SOUTHWEST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES CAN BE EXPECTED ACROSS
MUCH OF THIS AREA DURING THE NEXT HOUR...INCLUDING PARTS OF
FORSYTH...PICKENS...DAWSON...LUMPKIN...AND GILMER COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED...ALONG WITH
LOCALLY
HEAVY RAIN.

19
Special weather statement, May 11, 4:53 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT FRI MAY 11 2007

GAZ066-112145-
453 PM EDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP COUNTY
UNTIL 545 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LA GRANGE THE THUNDERSTORM
WAS NEARLY STATIONARY...BUT DID SHOW A VERY SLOW DRIFT TO THE SOUTH.

PEA-SIZED HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH
THIS THUNDERSTORM.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 11, 5:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT FRI MAY 11 2007

GAZ030-041-112215-
522 PM EDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN WESTERN HARALSON AND SOUTHWESTERN POLK
COUNTIES UNTIL 615 PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER ALONG THE GEORGIA...ALABAMA
LINE BETWEEN ESOM HILL AND THE EXTREME NORTHWEST CORNER OF HARALSON
COUNTY.  THE THUNDERSTORM WAS NEARLY STATIONARY. ADDITIONAL ACTIVITY
WAS DEVELOPING IN NORTH CENTRAL HARALSON NEAR FELTON.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARALSON AND POLK COUNTIES...INCLUDING THE
CITIES OF ESOM HILL AND FELTON. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 11, 5:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT FRI MAY 11 2007

GAZ002-011-019-112230-
546 PM EDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTHERN FLOYD...
SOUTHEASTERN CHATTOOGA...AND SOUTHERN WALKER COUNTIES UNTIL 630 PM
EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTH OF EVERETT SPRINGS.
THE THUNDERSTORMS WERE NEARLY STATIONARY.

PEA-SIZED HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS ALONG WITH
VERY HEAVY RAIN.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, May 11, 5:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SW CEDARTOWN          33.97N 85.32W
05/11/2007  E0.75 INCH       POLK               GA   TRAINED SPOTTER

            HAIL MOSTLY MARBLE SIZED OR SMALLER...BUT A FEW AS LARGE
            AS PENNIES.

&&

HANDEL
Special weather statement, May 11, 5:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT FRI MAY 11 2007

GAZ020-112245-
559 PM EDT FRI MAY 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WESTERN BARTOW
COUNTY UNTIL 645 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADAIRSVILLE...DRIFTING SOUTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:29 PM EDTSevere Thunderstorm WarningFFCPolk46 min
May 11, 6:34 PM EDTSevere Thunderstorm WarningFFCCobb41 min
May 11, 7:02 PM EDTSevere Thunderstorm WarningFFCFulton43 min
May 11, 7:43 PM EDTSevere Thunderstorm WarningFFCHenry23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.